Georgia, 2004

Winter Storm in Georgia, February 26, 2004

February 26, 2004 · NWS FFC · 53 events in 53 counties and zones

Another winter wedge of cold air in place across north and central Georgia combined with a strong upper-level storm system moving across the Midsouth to bring a mixture of snow and sleet to much of north and the northern parts of central Georgia. The heaviest precipitation occurred as the leading edge of the precipitation area moved east into Georgia shortly after midnight on the 26th.

Where it happened

Every event with a place to put it; 53 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
53

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Another winter wedge of cold air in place across north and central Georgia combined with a strong upper-level storm system moving across the Midsouth to bring a mixture of snow and sleet to much of north and the northern parts of central Georgia. The heaviest precipitation occurred as the leading edge of the precipitation area moved east into Georgia shortly after midnight on the 26th. This activity was accompanied by thunderstorms with snow, sleet, and wind gusts of 30 to 40 mph. Even some gusts to near 50 mph were reported. The convective nature of the activity led to significant variations in snow and sleet amounts across the state, with several counties in North Georgia reporting three inches or more of snow during the 6-hour period between approximately 3 am EST and 9 am EST. Most of the snow fell north of a line from Carrollton, to Atlanta, to Madison, to Washington, with a mixture of snow and sleet as far south as Franklin, Peachtree City, Griffin, Monticello, Eatonton, and Crawfordville. Sleet showers were reported as far south as Macon. Snowfall north of Interstate 20 averaged 1-2 inches, while the snow/sleet mixture south of I-20 averaged less than 1 inch. Bartow county in northwest Georgia received the most with up to five inches of snow in some locations, with Towns and Barrow counties in northeast Georgia receiving the next most with four inches. Other counties receiving up to three inches of snow included Dade, Whitfield, Gilmer, White, Hall, Banks, and Carroll. Temperatures across north Georgia, north of Interstate 20, averaged around 32-33 degrees during the event. Thus, as with previous events this winter, accumulations of snow were mostly confined to grassy, elevated surfaces, and exposed objects. However, some accumulation of snow was reported on the roads in the higher elevations of north central and northeast Georgia. The winter storm forced the closure of approximately 446 schools and businesses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 25, 10:20 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Feb 25, 10:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EST WED FEB 25 2004

.SHORT TERM...
UPDATED TO INCLUDE WARNING AND ADVISORY FOR PORTIONS OF NORTH
GEORGIA. RADAR INDICATES DRY SLOT SEEN ON WATER VAPOR IMAGERY
FILLING IN AS PRECIPITATION BEGINS TO DEVELOP AS OVER RUNNING.
PRESSURE DIFFERENCE BETWEEN DEVELOPING WEDGE AND LOW OVER NORTH GULF
INCREASING. THIS GIVING WINDS WITH GUSTS TO NEAR WIND ADVISORY
CRITERIA. WILL HANDLE WITH ZONES AND SWA IF NEEDED FOR NOW. WILL
MONITOR. DIFFICULITY IS DELAY OF DEVELOPMENT OF RAIN AND MIXED
PRECIPITATION. APPEARS IF MODELS CORRECT WILL SEE SOME RELATIVELY
EXPLOSIVE DEVELOPMENT AS UPPER LOW GETS CLOSER.

ANOTHER POTENTIAL PROBLEM WILL BE 50KT+ 850MB WINDS MOVING ACROSS N
GA 06-12Z. IF WE DEVELOP DYNAMIC COOLING TO BRING WINDS DOWN TO
SURFACE..THEN WITH 5-10 INCHES OF SNOW WE MAY BE LOOKING AT NEAR
BLIZZARD CONDITIONS NORTHEAST.

IF AVN IS RIGHT ANOTHER POSSIBLE SCENARIO WOULD BE FOR A FREEZING
EVENT. LOOKING AT 00Z FFC SOUNDING...JUST A FEW DEGREES COOLING
COULD MAKE FOR INTERESTING WEATHER INTO THURSDAY. STANDBY BY...THE
WEATHER MAY CHANGE AGAIN.

CONSIDERING WIND ADVISORY.

AM MONITORING THE SITUATION.

&&

.ATL WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER WARNING AND WINTER
WEATHER ADVISORY INTO THURSDAY FOR PORTIONS OF NORTH GEORGIA.
&&

 12
Hazardous weather outlook, Feb 25, 7:20 PM EST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EST WED FEB 25 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
720 PM EST WED FEB 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...WEDNESDAY NIGHT.

...WINTER WEATHER EXPECT FOR PARTS OF NORTH GEORGIA TONIGHT...

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL DRIFT TO THE
EAST GREAT LAKES TONIGHT. LOW PRESSURE ALONG THE GULF COAST WILL
EXPAND TO THE GEORGIA FLORIDA COAST THROUGH TONIGHT.

.PRIMARY HAZARD...
SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS
PARTS OF NORTH GEORGIA...WITH HIGHER AMOUNTS POSSIBLE OVER THE
HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS. THE MOST LIKELY
LOCATION FOR ACCUMULATING SLEET OR SNOW WILL BE ALONG AND NORTH OF A
LINE FROM ROME TO CUMMING TO DANIELSVILLE. THE BEST TIME WILL BE
AFTER MIDNIGHT.

.DISCUSSION...
LOW PRESSURE DRIFTING EAST ALONG THE GULF COAST WILL BRING
INCREASING AMOUNTS OF MOISTURE TO THE AREA. LOW PRESSURE ALOFT WILL
MOVE INTO THE AREA TONIGHT. THE COMBINATION OF COLD LOW LEVEL WINDS
AND LOW PRESSURE ALOFT...WILL ALLOW THE ATMOSPHERE TO COOL ENOUGH
FOR A MIXTURE OF SNOW AND SLEET TO DEVELOP OVER NORTH GEORGIA. SOME
AREAS OF NORTHEAST GEORGIA COULD SEE 2 TO 4 INCHES BY MORNING.

.FOR SPOTTERS...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS CAN SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV AND CLICKING ON GEORGIA.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SNOW OR SLEET
IS EXPECTED OVER SOME AREAS OF NORTH GEORGIA THURSDAY.
OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

15

In the hours before

Special weather statement, Feb 25, 9:45 PM EST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EST WED FEB 25 2004

GAZ052>062-066>068-070>076-261705-
BALDWIN-BUTTS-CLAYTON-COWETA-FAYETTE-GLASCOCK-HANCOCK-HEARD-HENRY-
JASPER-JEFFERSON-JONES-LAMAR-MERIWETHER-MONROE-PIKE-PUTNAM-SPALDING-
TROUP-WARREN-WASHINGTON-
945 PM EST WED FEB 25 2004

...MIXED PRECIPITATION POSSIBLE FOR PORTIONS OF NORTH GEORGIA
TONIGHT AND THURSDAY MORNING...

A LOW PRESSURE SYSTEM IS DEVELOPING OFF THE ALABAMA COAST AND IS
FORECAST TO MOVE NORTHEAST ACROSS SOUTH GEORGIA TONIGHT AND INTO THE
ATLANTIC OFF THE GEORGIA COAST THURSDAY. PRECIPITATION ASSOCIATED
WITH THIS LOW PRESSURE SYSTEM WILL INCREASE ACROSS NORTH GEORGIA
LATER TONIGHT. AT THE SAME TIME COLDER AIR WILL SPILL INTO GEORGIA
FROM THE NORTHEAST AS A HIGH PRESSURE RIDGE BUILDS DOWN THE EAST
COAST. THE ATMOSPHERE ACROSS NORTH GEORGIA HAS BEGUN TO BECOME COLD
ENOUGH FOR RAIN TO POSSIBLY BECOME MIXED WITH SNOW OR SLEET AFTER
MIDNIGHT AND CONTINUE INTO THURSDAY MORNING.

WARNINGS AND ADVISORIES ARE IN EFFECT FOR THE PORTIONS OF NORTH
GEORGIA GENERALLY NORTH OF INTERSTATE 20. SOUTH OF THAT AREA TO A
LINE FROM LAGRANGE TO BARNESVILLE TO MILLEDGEVILLE TO SANDERSVILLE A
MIX OF RAIN...SLEET AND SNOW IS POSSIBLE LATE TONIGHT INTO THURSDAY
MORNING. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. THE GROUND IS
WARM ENOUGH SO THAT IF ANY MIXED PRECIPITATION FALLS IN THIS
AREA...IT SHOULD MELT...BUT A THIN COASTING MAY BE SEEN ON SOME
EXPOSED AREAS SUCH AS GRASS..TREES OR BRIDGE RAILINGS.

THE TRACK OF THE STORM IS UNCERTAIN...THUS MAKING EXACT FORECAST OF
PRECIPITATING TYPE AND ACCUMULATIONS HIGHLY VARIABLE IN THIS AREA.

PEOPLE IN NORTH GEORGIA SHOULD STAY UPDATED ON THIS THREATENING
STORM SYSTEM.

ANYONE PLANNING ON TRAVEL TONIGHT AND THURSDAY ACROSS NORTH GEORGIA
SHOULD BE ESPECIALLY ALERT TO THE CHANGING WEATHER CONDITIONS.
BRIDGES AND OVERPASSES COULD BECOME ICY.

STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR THE LATEST
STATEMENTS CONCERNING THIS WINTER WEATHER SITUATION.

FOR ADDITIONAL INFORMATION GO TO WEATHER.GOV AND CLICK ON GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

53 winter storm. Local standard time, as filed.

Winter Storm, Banks

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Banks forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Winter Storm, Barrow

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Barrow forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Winter Storm, Bartow

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Bartow forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Winter Storm, Butts

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Butts forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Winter Storm, Carroll

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Carroll forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Winter Storm, Catoosa

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Catoosa forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Winter Storm, Chattooga

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Chattooga forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Winter Storm, Cherokee

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Cherokee forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Winter Storm, Clarke

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Clarke forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Winter Storm, Clayton

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Clayton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Winter Storm, Cobb

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Cobb forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Winter Storm, Coweta

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Coweta forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Winter Storm, Dade

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Dade forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Winter Storm, Dawson

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Dawson forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Winter Storm, De Kalb

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
De Kalb forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Winter Storm, Douglas

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Douglas forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Winter Storm, Fannin

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Fannin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Winter Storm, Fayette

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Fayette forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Winter Storm, Floyd

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Floyd forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Winter Storm, Forsyth

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Forsyth forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Winter Storm, Gilmer

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Gilmer forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Winter Storm, Gordon

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Gordon forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Winter Storm, Greene

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Greene forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Winter Storm, Gwinnett

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Gwinnett forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Winter Storm, Hall

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Hall forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Winter Storm, Haralson

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Haralson forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Winter Storm, Heard

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Heard forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Winter Storm, Henry

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Henry forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Winter Storm, Jackson

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Jackson forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Winter Storm, Jasper

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Jasper forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Winter Storm, Lumpkin

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Lumpkin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Winter Storm, Madison

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Madison forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Winter Storm, Morgan

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Morgan forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Winter Storm, Murray

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Murray forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Winter Storm, Newton

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Newton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Winter Storm, North Fulton

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
North Fulton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Winter Storm, Oconee

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Oconee forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Winter Storm, Oglethorpe

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Oglethorpe forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Winter Storm, Paulding

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Paulding forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Winter Storm, Pickens

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Pickens forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Winter Storm, Polk

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Polk forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Winter Storm, Putnam

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Putnam forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Winter Storm, Rockdale

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Rockdale forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Winter Storm, South Fulton

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
South Fulton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Winter Storm, Spalding

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Spalding forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Winter Storm, Taliaferro

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Taliaferro forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Winter Storm, Towns

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Towns forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Winter Storm, Union

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Union forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Winter Storm, Walker

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Walker forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Winter Storm, Walton

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Walton forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Winter Storm, White

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
White forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Winter Storm, Whitfield

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Whitfield forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Winter Storm, Wilkes

When
February 26, 12:00 AM EST to 12:00 PM EST
Where
Wilkes forecast zone
Reported by
GOVT OFFICIAL
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386110, 5386111, 5386112, 5386113, 5386114, 5386115, 5386116, 5386117, 5386118, 5386119, 5386120, 5386121, 5386122, 5386123, 5386124, 5386125, 5386126, 5386127, 5386128, 5386129, 5386231, 5386232, 5386233, 5386234, 5386235, 5386236, 5386237, 5386238, 5386239, 5386240, 5386241, 5386242, 5386243, 5386244, 5386245, 5386246, 5386247, 5386248, 5386249, 5386250, and more.